Methotrexate

Hi everyone. I hope you’re reasonably well? I was just wondering if anyone else takes methotrexate? I have to take it once a week and it makes me feel tired, groggy and awful, it affects my mood and and makes me feel sort of unfresh, even after resting/ sleeping. I usually eat something before taking it, just a snack really, not a meal, but that’s not planned. Does anyone have any useful strategies please? Whether medical, or just some kind of routine that makes them feel better mentally? To be honest, I do have sugary treats sometimes, but try not to over- indulge and I don’t have diabetes, for what that’s worth. Thanks everyone, have a nice afternoon.

Comments

  • stickywicket
    stickywicket Member Posts: 27,687

    Hi bosh. I've taken meth for years and my only occasional problem is a very lethargic day either the day after or the day after that. Many people solve their meth problems by taking extra folic acid (but only as prescribed by their doc). I have always taken it twice per week but some take it every day exept meth day. I honestly don't know if sugar plays a part. I don't eat much. I guess it might. Another trick some use it to take their meth at night (to sleep off the worst side effects) or to split the dose. Again, do heck this out with your doc first. And good luck.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • bosh
    bosh Member Posts: 3,842

    Ok @stickywicket , that’s very interesting thank you.

  • BettyMac
    BettyMac Member Posts: 200

    I’ve found too that taking it at bedtime is best. And drinking a bit more water than usual the day after seems to help flush out those toxins, which are what makes us feel so yuck.

    Don’t go daft though! It is possible to drink too much water.

    I agree that it’s worth having the discussion with your Rheumatologist/specialist nurse about maybe splitting the mtx dose and adjusting the folic acid.

    Good luck

  • bosh
    bosh Member Posts: 3,842

    Hi and thanks @BettyMac , that’s good advice, the only prob is that I take my bipolar meds at night, so it would become impractical for me personally. Good to know abut water etc though. Take care.

  • Annie234
    Annie234 Member Posts: 6

    Has anyone suffered hair loss through methotrexate … I’m also on a biologic Entracept/ benepali…so don’t know if the combination is making my hair fallout… any advice welcome

  • frogmorton
    frogmorton Member Posts: 29,242

    Hi @Annie234

    Not sure about hair loss mine is definitely not as thick as it was by any means, but I also know getting older has a similar affect.

    I presume you take folic acid?

    Toni x

  • Annie234
    Annie234 Member Posts: 6

    Thank you Toni….just picked this up . Yes I take folic acid. Pharmacist suggested it might be anaemia associated with Psoriatic Arthritis.. .. difficult to find cause.

    Annie

  • I started MTX 9 weeks ago and had quite difficult side affects. I became extremely hot could not sleep and felt really sick all week. I take my meds on my first day off and now line up a number of films etc to watch during the night. Snacks are there and I just go with it. However now most of the side affects have stopped and this week was asleep by about 12. Next day is a write off but I plan my week around that fact getting everything done the day before. Then back to work the next day.

    Not what I would call a great life but what can you do.

    Hope you settle into the meds over time and if you really hate it you can ask them to try something else and see if you tolerate that better.

  • jamieA
    jamieA Member Posts: 667

    Hi @Annie234

    Do you take NSAIDS and a proton pump inhibitor such as Omeprazole? I was found to have anaemia in January this year and it was thought it was down to omeprazole. It was unfortunate that they hadn't stopped my omeprazole when they stopped prescribing me NSAIDS in June 2021 so for 7 months I was taking it for no reason. Since stopping omeprazole and having a course of B12 I've not had a recurrence of the anaemia.

  • Hi @bosh

    i take mine straight after my big carb meal in the evening!

    i also take folic acid everyday except methotrexate day !

    I usually feel more tired not the next day but day after which is a Friday I just go with it and if I doze off I doze off